Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 99, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 13, 2011, 1:06 PM EDT for Kalamazoo County, Van Buren County, Michigan. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2011, 1:06 PM EDT (17:06 UTC)
- Expired
- Aug 13, 2011, 2:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kalamazoo County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 74 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 1:06 PM EDT | HAIL 0.25 | Mattawan, MI | |
| Aug 13, 1:34 PM EDT | HAIL 0.25 | Portage, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4981 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
894
WUUS53 KGRR 131706
SVRGRR
MIC077-159-131800-
/O.NEW.KGRR.SV.W.0099.110813T1706Z-110813T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
106 PM EDT SAT AUG 13 2011
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN...
EASTERN VAN BUREN COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 200 PM EDT
* AT 101 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6
MILES EAST OF PAW PAW..AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
KALAMAZOO... RICHLAND... SCHOOLCRAFT...
KENDALL... LAWTON... MATTAWAN...
OSHTEMO... GALESBURG... FULTON...
PORTAGE... CLIMAX... VICKSBURG...
ALAMO... AUGUSTA... MENTHA...
ALMENA... HIGHLAND PARK... GULL LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4213 8587 4238 8587 4242 8555 4242 8530
4207 8530 4207 8543
TIME...MOT...LOC 1705Z 263DEG 24KT 4224 8575
WIND...HAIL 60MPH 1.00IN
$$
DUKE2 follow-up statements
700
WWUS53 KGRR 131726
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
126 PM EDT SAT AUG 13 2011
MIC159-131736-
/O.CAN.KGRR.SV.W.0099.000000T0000Z-110813T1800Z/
VAN BUREN MI-
126 PM EDT SAT AUG 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN VAN BUREN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4211 8541 4215 8572 4232 8571 4242 8555
4242 8530 4211 8530
TIME...MOT...LOC 1726Z 265DEG 21KT 4224 8560
$$
MIC077-131800-
/O.CON.KGRR.SV.W.0099.000000T0000Z-110813T1800Z/
KALAMAZOO MI-
126 PM EDT SAT AUG 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KALAMAZOO
COUNTY UNTIL 200 PM EDT...
AT 124 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KALAMAZOO...
MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
KALAMAZOO... RICHLAND... OSHTEMO...
GALESBURG... FULTON... PORTAGE...
CLIMAX... AUGUSTA... HIGHLAND PARK...
GULL LAKE... YORKVILLE... COOPER...
NORTHWOOD... HOWLANDSBURG... COMSTOCK...
MORROW LAKE... SCOTTS... PAVILION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4211 8541 4215 8572 4232 8571 4242 8555
4242 8530 4211 8530
TIME...MOT...LOC 1726Z 265DEG 21KT 4224 8560
WIND...HAIL 60MPH 1.00IN
$$
DUKE181
WWUS53 KGRR 131803
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
203 PM EDT SAT AUG 13 2011
MIC077-131813-
/O.EXP.KGRR.SV.W.0099.000000T0000Z-110813T1800Z/
KALAMAZOO MI-
203 PM EDT SAT AUG 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR KALAMAZOO COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. GUSTY WINDS TO 50 MPH AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4211 8541 4215 8572 4232 8571 4242 8555
4242 8530 4211 8530
TIME...MOT...LOC 1726Z 265DEG 21KT 4224 8560
$$
DUKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 12:14 PM EDT, 52 minutes earlier.
Area forecast discussion, Aug 13, 12:14 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1214 PM EDT SAT AUG 13 2011 LATEST UPDATE...MARINE... .SYNOPSIS...(400 AM EDT SAT AUG 13 2011) A SLOW MOVING LOW PRESSURE SYSTEM WILL BRING RAIN AND THUNDERSTORMS ACROSS LOWER MICHIGAN TODAY. RAIN SHOWERS WILL CONTINUE TONIGHT INTO SUNDAY MORNING BEFORE GRADUALLY ENDING SUNDAY AFTERNOON AND EVENING. IT WILL BE A BIT COOLER THAN NORMAL WITH HIGHS IN THE 70S THIS WEEKEND. DRY WEATHER AND NEAR NORMAL TEMPERATURES ARE FORECAST FOR EARLY NEXT WEEK. && .SHORT TERM...(400 AM EDT SAT AUG 13 2011) (TODAY THROUGH MONDAY AFTERNOON) RAIN AND TSTORMS WITH LOCALLY HEAVY RAINFALL ARE IN PROGRESS ACROSS OUR NW COUNTIES EARLY THIS MORNING. SOME LOCALIZED FLOODING IS POSSIBLE ACROSS THAT AREA THIS MORNING WHERE RAIN AND TSTORMS HAVE PERSISTED FOR SEVERAL HOURS NOW. LOW PRESSURE MOVING ACROSS LWR MI WILL BRING PERIODS OF RAIN AND THUNDERSTORMS TO THE REST OF OUR AREA LATER TODAY. RGNL IR SAT TRENDS EARLY THIS MORNING SUGGEST SOME EXTENSIVE BREAKS IN CLOUD COVER ARE LIKELY TODAY... WHICH WILL INCREASE INSTABILITY AND CONVECTIVE POTENTIAL. IN FACT BASED ON IR SAT TRENDS AND POTENTIAL FOR SB CAPES TO REACH AROUND 1500-2000 J/KG WE BELIEVE STRONG TO POTENTIALLY SEVERE STORMS WILL DEVELOP LATER TODAY. THIS NOTION IS SUPPORTED BY HIGHER RES GUIDANCE SUCH AS THE 4KM WRF-NMM SIM Z FOR SPC AND THE 4KM NSSL WRF. DAMAGING WIND GUSTS WILL BE THE PRIMARY SVR WX THREAT BUT AN ISOLATED TORNADO CANNOT BE RULED OUT GIVEN VEERED WIND PROFILES WITH HEIGHT AND THE SFC LOW IN THE AREA. IT IS ALSO NOTED THE NEW DAY 1 SLGT RISK OUTLOOK NOW ENCOMPASSES ROUGHLY THE SE TWO THIRDS OF OUR FORECAST AREA. THE CONVECTIVE THREAT SHOULD END QUICKLY EARLY THIS EVENING BUT SHOWERS WILL LINGER OVERNIGHT INTO SUNDAY MORNING BEFORE GRADUALLY EXITING OUR AREA SUNDAY AFTERNOON AND EVENING. DRY WX RETURNS SUNDAY NIGHT AND MONDAY AS A SFC HIGH PRESSURE RIDGE BUILDS IN FROM THE WEST. && .LONG TERM...(400 AM EDT SAT AUG 13 2011) (MONDAY NIGHT THROUGH FRIDAY) ONLY WEATHER MAKER IN THE EXTENDED IS A SHORTWAVE TROUGH BRINGING THE CHANCE FOR SOME RAIN LATE WEDNESDAY INTO EARLY THURSDAY. TWEAKED POPS FOR WEDNESDAY AND THURSDAY AS 00Z GUIDANCE SUGGESTS MUCH OF WEDNESDAY COULD BE DRY WITH SHORTWAVE RIDGING HOLDING ON FOR ALL BUT THE NORTHWEST FORECAST AREA. BULK OF RAIN WILL FALL OVERNIGHT THEN ENDING FROM WEST TO EAST THURSDAY. AT THIS POINT SEVERE THREAT APPEARS MARGINAL GIVEN LACK OF DEEP LAYER SHEAR...BUT SOME STRONG STORMS ARE POSSIBLE WEDNESDAY AFTERNOON ACROSS THE FAR NORTHWEST FORECAST AREA. && .AVIATION...(741 PM EDT SAT AUG 13 2011) HEAVY RAIN IN THUNDERSTORMS WILL BRING AREAS OF MVFR AND BRIEF IFR CONDITIONS THIS MORNING. CONDITIONS SHOULD IMPROVE THIS AFTERNOON BUT MORE THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME MVFR AND POSSIBLY IFR FOG FORMING TONIGHT. && .MARINE...(1214 PM EDT SAT AUG 13 2011) RAISED A SMALL CRAFT ADVISORY FOR 4 TO 6 FOOT WAVES ALONG THE ENTIRE NEARSHORE THROUGH 6 PM. THE WINDS WILL BE SWINGING TO THE NORTHWEST AND DIMINISHING THROUGH THIS EVENING. THE WINDS WILL BECOME NORTHERLY AND PICK UP TO 15 GUSTING TO 25 KNOTS. WAVES WILL PICK UP AGAIN LATE TONIGHT MAINLY FROM WHITEHALL TO MANISTEE. ANOTHER SMALL CRAFT ADVISORY WILL BE NEEDED LATE TONIGHT OR SUNDAY MORNING. && .HYDROLOGY...(741 AM EDT SAT AUG 13 2011) RADAR ESTIMATES OF WIDESPREAD 1 TO 3 INCH RAINFALL AMOUNTS WITH SMALL AREAS OF 4 TO 6 INCHES THIS MORNING ACROSS THE WESTERN MUSKEGON AND PERE MARQUETTE RIVER BASINS WILL LEAD TO SOME RISES ON THOSE RIVERS TODAY. THE GRAND AND KALAMAZOO RIVER BASINS MAY ALSO SEE SOME RISES AS AN INCH OR TWO OF RAIN COULD FALL ACROSS MUCH OF THOSE BASINS TODAY. FLOOD ADVISORIES ARE IN AFFECT FROM MUSKEGON TO MASON COUNTIES AND SOME MINOR FLOODING HAS OCCURRED AND WILL CONTINUE THIS MORNING WITH THE WORST OF IT ACROSS MUSKEGON TO EXTREME SOUTHWEST NEWAYGO COUNTIES. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE LM...NONE && SYNOPSIS: LAURENS SHORT TERM: LAURENS LONG TERM: OSTUNO AVIATION: OSTUNO MARINE: 63 HYDROLOGY: OSTUNO
Hazardous weather outlook, Aug 13, 5:56 AM EDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 556 AM EDT SAT AUG 13 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-141000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 556 AM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE POSSIBLE TODAY ALONG WITH HEAVY RAINFALL. THE MAIN THREATS WILL BE FLOODING OF SMALL STREAMS AND URBAN AREAS ALONG WITH HAIL UP TO AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-141000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 556 AM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A MODERATE RISK FOR RIP CURRENTS THIS AFTERNOON AS WINDS BECOME ONSHORE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RIP CURRENTS ARE ALSO POSSIBLE ON SUNDAY AS WINDS PICK UP BEHIND A COLD FRONT. WIND AND WAVES COULD BE HAZARDOUS TO SMALL CRAFT SUNDAY NIGHT. OSTUNO
In the hours before
Local storm report, Aug 13, 11:49 AM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1149 AM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM HAIL BATTLE CREEK 42.32N 85.19W
08/13/2011 E0.88 INCH CALHOUN MI TRAINED SPOTTER
JUST BEGAN IN DOWNTOWN BATTLE CREEK.
&&
MKALEMBKLocal storm report, Aug 13, 12:09 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1209 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM HEAVY RAIN MUSKEGON 43.22N 86.25W
08/13/2011 M2.25 INCH MUSKEGON MI TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT NOON.
&&
MKALEMBKSpecial weather statement, Aug 13, 12:46 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1246 PM EDT SAT AUG 13 2011 MIZ064-065-071>073-131745- ALLEGAN-BARRY-CALHOUN-KALAMAZOO-VAN BUREN- 1246 PM EDT SAT AUG 13 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 1243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS OVER MUCH OF NORTHEAST VAN BUREN COUNTY...MOVING EAST AT 25 MPH. FUNNEL CLOUDS...PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINS ARE ALL POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... OSHTEMO... ALAMO... PLAINWELL... PORTAGE... VICKSBURG... KALAMAZOO... PLAINWELL... GALESBURG... RICHLAND... FULTON... CLIMAX... AUGUSTA... HICKORY CORNERS... SPRINGFIELD... BANFIELD... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. && LAT...LON 4250 8525 4211 8520 4213 8610 4238 8615 TIME...MOT...LOC 1645Z 261DEG 21KT 4230 8575 DUKE
Special weather statement, Aug 13, 12:54 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1254 PM EDT SAT AUG 13 2011
MIZ037-044-131800-
MASON-NEWAYGO-
1254 PM EDT SAT AUG 13 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEWAYGO...MOVING EAST AT 15 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS TO 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS STORM. OTHER STRONG STORMS ARE OCCURRING OVER PORTIONS OF
NORTHERN NEWAYGO COUNTY.
LOCATIONS IMPACTED INCLUDE...
NEWAYGO... WOODLAND PARK... BITELY...
WHITE CLOUD... HOME TWP... CROTON...
ENSLEY TWP... WOODVILLE... NEWYAGO STATE PARK...
GOODWELL TWP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4385 8609 4385 8604 4382 8604 4381 8600
4382 8556 4329 8557 4330 8604 4382 8604
4382 8609
TIME...MOT...LOC 1653Z 261DEG 12KT 4341 8585
DUKELocal storm report, Aug 13, 1:02 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
102 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM HAIL 3 E FREMONT 43.47N 85.89W
08/13/2011 E0.25 INCH NEWAYGO MI TRAINED SPOTTER
&&
MKALEMBKLocal storm report, Aug 13, 1:06 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
106 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM HAIL MATTAWAN 42.21N 85.79W
08/13/2011 E0.25 INCH VAN BUREN MI 911 CALL CENTER
&&
MKALEMBKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 11:19 PM EDT | Special Weather Statement | GRR | Lake, Mason, Muskegon, Newaygo, Oceana | 116 min |
| Aug 13, 2:43 AM EDT | Areal Flood Advisory | GRR | Mason, Oceana | 6 hr |
| Aug 13, 5:02 AM EDT | Areal Flood Advisory | GRR | Muskegon | 6 hr |
| Aug 13, 6:23 AM EDT | Areal Flood Advisory | GRR | Newaygo | 9 hr |
| Aug 13, 8:05 AM EDT | Areal Flood Advisory | GRR | Kent | 6 hr |
| Aug 13, 9:31 AM EDT | Special Weather Statement | GRR | Allegan | 59 min |
| Aug 13, 9:52 AM EDT | Flash Flood Warning | GRR | Allegan | 7 hr |
| Aug 13, 10:37 AM EDT | Special Weather Statement | GRR | Allegan, Kalamazoo, Van Buren | 53 min |
| Aug 13, 10:42 AM EDT | Special Marine Warning | GRR | 79 min | |
| Aug 13, 10:53 AM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 67 min |
| Aug 13, 11:35 AM EDT | Small Craft Advisory | GRR | 43 hr | |
| Aug 13, 11:39 AM EDT | Flash Flood Warning | GRR | Van Buren | 5 hr |
| Aug 13, 12:46 PM EDT | Special Weather Statement | GRR | Kalamazoo | 59 min |
| Aug 13, 1:31 PM EDT | Areal Flood Advisory | GRR | Kalamazoo | 5 hr |
| Aug 13, 2:05 PM EDT | Special Weather Statement | GRR | Calhoun | 55 min |
| Aug 13, 2:08 PM EDT | Special Weather Statement | GRR | Montcalm | 67 min |
| Aug 13, 2:22 PM EDT | Special Marine Warning | GRR | 83 min | |
| Aug 13, 2:43 PM EDT | Special Weather Statement | GRR | Kent, Ottawa | 92 min |
| Aug 13, 2:47 PM EDT | Flash Flood Warning | GRR | Newaygo | 7 hr |
| Aug 13, 2:53 PM EDT | Special Weather Statement | GRR | Allegan | 82 min |
| Aug 13, 3:07 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Ottawa | 70 min |
| Aug 13, 3:09 PM EDT | Special Marine Warning | GRR | 81 min | |
| Aug 13, 3:10 PM EDT | Special Marine Warning | GRR | 77 min | |
| Aug 13, 3:14 PM EDT | Areal Flood Advisory | GRR | Kent, Muskegon, Ottawa | 106 min |
| Aug 13, 3:21 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Ottawa | 54 min |
| Aug 13, 3:32 PM EDT | Special Weather Statement | GRR | Newaygo | 58 min |
| Aug 13, 3:43 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 65 min |
| Aug 13, 3:56 PM EDT | Special Weather Statement | GRR | Ionia | 64 min |
| Aug 13, 4:08 PM EDT | Special Weather Statement | GRR | Allegan, Barry | 82 min |
| Aug 13, 4:29 PM EDT | Special Weather Statement | GRR | Kalamazoo | 91 min |
| Aug 13, 4:46 PM EDT | Special Weather Statement | GRR | Calhoun, Eaton | 89 min |
| Aug 13, 5:04 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Kalamazoo | 64 min |
| Aug 13, 5:14 PM EDT | Special Weather Statement | GRR | Clinton, Ingham | 91 min |
| Aug 13, 5:17 PM EDT | Areal Flood Advisory | GRR | Newaygo | 105 min |
| Aug 13, 5:35 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 73 min |
| Aug 13, 6:19 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 30 min |
| Aug 13, 6:25 PM EDT | Tornado Warning | GRR | Jackson | 20 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.